Can't stop shaking

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BookWorm11
Regular Member


Date Joined Sep 2011
Total Posts : 43
   Posted 10/4/2011 1:54 PM (GMT -6)   
... and it's not because I'm cold. Over the past few days, I haven't been able to stop shaking. It's hard for me to type correctly, and I seem to drop everything I try to pick up. My doctor upped my prednisone by 10 MG (now 20 MG a day) and temporarily took me off Lialda... those have been the only changes lately. I guess it could be stress-related, but I've been stressed in the past, and I never shook. Does this happen to any of you? Is there anything I can do to stop it?

Also, does taking prednisone make anyone else have to get up to pee numerous times during the night? I started this when I started the prednisone (back then, I wasn't taking much else), and now that my doctor upped my dosage, it's happening AGAIN. I think I got up 6 times last night... lots of fun when you're having trouble sleeping anyway. But it only seems to happen at night. Very strange...
Diagnosed with UC 9/2011
Current medications: prednisone, Lialda, Vancocin, Omeprazole, mesalamine
Taking a break from Bentyl. Prevalite didn't work.
Other: Claritin, Acidophilus, Tri-Nessa, Centrum
Currently have C. Diff :(

quincy
Elite Member


Date Joined May 2003
Total Posts : 25731
   Posted 10/4/2011 2:01 PM (GMT -6)   
What part of you is shaking? It could be the pred drop, but it could be low blood sugar??

Did the doc take any blood tests?

How is your pulse?

Could you possibly have a sodium or potassium imbalance? Are you feeling spaced out as well?

I think you should get to the doc since this isn't a normal thing for you...

Have you taken any other meds or supplements?
Have you been cutting out any foods lately?
 

q
*Heather* I give suggestions, do with them what you will.
Status: ...Asacol 3 @ 2x daily; Salofalk enema @ 3rd night (nightly/ flares, tapered/maintenance)
~diagnosed January 1989 UC (proctosigmoiditis)
~Bentylol 20mg as needed; Zantac 150mg; Pulmicort/Airomir (asthma);Effexor XR 37.5 (depression)
~vitamins/minerals/supplements; Probiotics....(RenewLife Ultimate Flora Critical Care+Primadophilus Reuteri capsules @ bedtime)
~Metamucil capsules 6 twice daily with meals; Vitamin D 4500 IU
~URSO for PBC(or PSC?) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS" worth it !!!

Jay79
Regular Member


Date Joined Jun 2011
Total Posts : 129
   Posted 10/4/2011 2:04 PM (GMT -6)   
I have experienced the shaky hands while on Prednisone. Comes and goes from time to time. Haven't had trouble dropping things.
As far as frequent peeing, I've certainly experienced that while on Prednisone. I would have to get up once or twice during the night, but during the day I would have to go every hour. This is a common side effect of Prednisone, but six times during the night seems a bit much.
Diagnosed with Pancolitis 05/2009 with possibility of being CD
Lialda 2.4mg 05/2009 - 09/2011
Prednisone for flare up 02/2011 - 09/2011 tapering, currently at 20mg
Humira 09/2011
Multi vitamin, Vitamin D and Calcium supplements

BookWorm11
Regular Member


Date Joined Sep 2011
Total Posts : 43
   Posted 10/4/2011 2:05 PM (GMT -6)   
The last few times I went to the doctor, they said my pulse was fast. It usually isn't. I recently started taking Centrum, but I'd taken it in the past with no problems. My pulse was fast before I started the Centrum. I am iron deficient, but my doctor doesn't think my body can handle iron supplements right now. (that's what my last blood tests showed)

My hands and legs are shaking.
Diagnosed with UC 9/2011
Current medications: prednisone, Lialda, Vancocin, Omeprazole, mesalamine
Taking a break from Bentyl. Prevalite didn't work.
Other: Claritin, Acidophilus, Tri-Nessa, Centrum
Currently have C. Diff :(

BookWorm11
Regular Member


Date Joined Sep 2011
Total Posts : 43
   Posted 10/4/2011 2:29 PM (GMT -6)   
Maybe the fact that it's worst at night has something to do with when I take it. I might try taking both pills in the morning instead of one in the morning and one at night. Of course, I'd really rather not have to pee constantly during the day, but...

My doctor just called. She said the shaking and having to pee is related to the prednisone. She also said both of these side effects should go away soon. I hope so!
Diagnosed with UC 9/2011
Current medications: prednisone, Lialda, Vancocin, Omeprazole, mesalamine
Taking a break from Bentyl. Prevalite didn't work.
Other: Claritin, Acidophilus, Tri-Nessa, Centrum
Currently have C. Diff :(

stereofidelic89
Veteran Member


Date Joined Sep 2011
Total Posts : 1923
   Posted 10/4/2011 3:25 PM (GMT -6)   
My legs shake and they feel so sore and restless at time. I would rather get up at night and pee 10 times rather than get up at 5 times at night with horrible stomach pains and bowel movements. Hate these drugs.
"be kind, for everyone you meet is fighting a harder battle."

bananagirl
Veteran Member


Date Joined May 2011
Total Posts : 4458
   Posted 10/4/2011 9:37 PM (GMT -6)   
yeah, i've noticed my hands shake a lot. it wasn't until i got out of the hospital in august and noticed that it was hard to put my contacts in. i blame this on the pred. and hope it stops when i get off of it. but yeah, i pee a lot- only once at night but a lot during the day.
Joanna
Age:21
severe pancolitis
medications: 12.5 mg prednisone, 50 mg 6mp, and remicade
vitamins and minerals: VSL, 1 multivitamin, calcium, vit D, and zinc citrate.

remicade infusion aug 29, 2011, sept 12, 2011, and next one is oct. 10.

Loves-Pearls
Regular Member


Date Joined May 2011
Total Posts : 71
   Posted 10/4/2011 10:41 PM (GMT -6)   
I get the shakes on pred. Now that I'm almost off it, it's a lot better although not gone. I read that this can go on for awhile after getting off it. Another side effect. It also makes me really thirsty, so I've been drinking more water than normal, which makes for more bathroom trips.

Good luck!
Diagnosed: Pancolitis 4/11/11
Balsalazide 750 mg, 9 pills per day
Prednisone 1 mg
Probiotic
Chlorophyll

Have Taken:
Sulfazine EC 500 mg, 8 pills per day
Potassium CHL ER 10MEQ 2@2xdaily
Lomotil
Anucort-HC
Asacol 400mg
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 18, 2014 10:57 PM (GMT -6)
There are a total of 2,221,496 posts in 247,209 threads.
View Active Threads


Who's Online
This forum has 156469 registered members. Please welcome our newest member, MSR92.
323 Guest(s), 7 Registered Member(s) are currently online.  Details
MasonsMommy07, Gentle Now, brt4545, Purgatory, MSR92, arizonahiker, Big Mac


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer